MAUDE Adverse Event Report: INTERNATIONAL MEDICAL DEVICES PREFORMED PENILE SILICONE BLOCK; PENUMA

INTERNATIONAL MEDICAL DEVICES PREFORMED PENILE SILICONE BLOCK; PENUMA
Model Number IMD006-LLO
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 07/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hematomas are a common adverse event in any procedure with placement of a foreign object in the body.As part of the informed consent process, the patient signed off on various risks and complications one-by-one, including: "hematoma." per the clinical investigation report: retrospective analysis of the safety and effectiveness of the silicone block in penile surgery, which was reviewed as part of the 510(k) process, lists hematoma as an anticipated adverse event.The instructions for use also list hematoma as a potential adverse event.On (b)(6) 2023, the patient complained of hematoma.Within the patient's progress reports, it is noted that the implant was "well placed and secured," on the same day of the complaint.The patient also noted that the area was tender to touch, and the surgeon performed an in-office evaluation.The patient then elected to have the implant explanted.There are notable events leading to this complaint: the patient had an abundance of surgeries prior to the decision for explantation on (b)(6)2023 including: first initial implantation on (b)(6) 2019; implant upgrade and removal of supra pubic fat on (b)(6) 2022; a revision / upgrade / exploration on (b)(6) 2023; a revision / upgrade / exploration on (b)(6) 2023; and another exploration on (b)(6) 2023.With the amount of upgrades and exploration procedures, the patient is at a higher risk for complications.Additionally, with each removal / upgrade, as stated in the consent form, "removal of implant may result in penile retraction, scar formation, and other potential complications, necessitating additional treatment." these procedures made the patient more susceptible to complications, such as the anticipated adverse event: hematoma.3 procedures were specific to the patient's penis and all occurred within 5 months of each other.After his explantation, the patient stated that he was "doing good" and with each follow-up he continued to express that he was healing well.The patient elected to undergo all listed procedures with acknowledgement that these complications are anticipated with each surgery.This is the first complaint of hematoma after a review of all complaints from 2014 to 2023.
 
Event or Problem Description
The patient desired removal of the implant.A hematoma was evacuated.The device was explanted on (b)(6) 2023.

Brand Name
PREFORMED PENILE SILICONE BLOCK
Common Device Name
PENUMA
Manufacturer (Section D)
INTERNATIONAL MEDICAL DEVICES
8500 wilshire blvd
suite 707
beverly hills CA 90211
Manufacturer (Section G)
INTERNATIONAL MEDICAL DEVICES
8500 wilshire blvd
suite 707
beverly hills CA 90211
Manufacturer Contact
chandler thames
8500 wilshire blvd
suite 707
beverly hills, CA 90211
3106522600
MDR Report Key17617384
Report Number3010606546-2023-00038
Device Sequence Number16806165
Product Code MIB
UDI-Device IdentifierB097IMD006LLO1
UDI-PublicB097IMD006LLO1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K042380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberIMD006-LLO
Device Catalogue Number40209-007
Device Lot Number881282
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Initial Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/31/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexMale
Patient Weight86 KG